Rip Current, Coastal Escambia
- When
- August 3, 5:30 PM CST to 5:32 PM CST
- Where
- Coastal Escambia forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
A 56 year old male out of town visitor from Louisiana drowned in rough surf associated with Tropical Storm Edouard near Perdido Key. He was attempting to help another person that was in trouble when he drowned.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A 56 year old male out of town visitor from Louisiana drowned in rough surf associated with Tropical Storm Edouard near Perdido Key. He was attempting to help another person that was in trouble when he drowned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 3, 2:45 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT SUN AUG 3 2008
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...TROPICAL DEPRESSION
FIVE LOCATED ABOUT 160 MILES SOUTH OF MOBILE WILL MOVE MOVE WESTWARD
JUST SOUTH OF THE LOUISIANA COASTLINE AND INTO THE NORTHERN TEXAS
COAST MONDAY NIGHT. A WEAK UPPER TROF/SHEAR AXIS DEVELOPS OVER THE
SOUTHEAST STATES AS THE DEPRESSION CONTINUES WESTWARD AND THE 500 MB
TROF OVER THE WESTERN ATLANTIC...WHICH WILL CONTRIBUTE TO EXPANSIVE
HIGH CLOUDS. WILL STAY WITH CHANCE POPS OVER THE IMMEDIATE COAST OF
ALABAMA WITH SLIGHT CHANCE POPS FOR MOST OF THE REMAINING FORECAST
AREA OVERNIGHT. CHANCE POPS WILL BE OVER THE SOUTHWESTERN PORTION
OF THE FORECAST AREA ON MONDAY WHERE BETTER DEEP LAYER MOISTURE AND
LOW LEVEL CONVERGENCE WILL BE LOCATED...WITH SLIGHT CHANCE POPS
ELSEWHERE. SURFACE-850 MB RIDGING BUILDS BACK INTO THE NORTHEASTERN
GULF AND IMMEDIATE COASTAL AREA TUESDAY INTO WEDNESDAY WITH THE LOW
LEVEL FLOW PROMOTING TYPICAL SEA BREEZE INITIATED CONVECTION.
TEMPERATURES WILL BE NEAR SEASONABLE LEVELS. /29
&&
.LONG TERM (THURSDAY THROUGH SUNDAY)...A SYSTEM WILL HAVE MOVED OUT
OF THE GREAT LAKES AREA TO NEAR THE SOUTHERN ONTARIO/QUEBEC BORDER
WHERE IT GENERALLY REMAINS THROUGH SATURDAY. A STRONG SHORTWAVE
MOVES ACROSS THE NORTHEAST STATES THROUGH THURSDAY NIGHT WITH THE
500 MB TROF AMPLIFYING AND PUSHES THE SURFACE-850 MB RIDGE OVER THE
NORTHERN GULF SOUTHWARD INTO THE EAST CENTRAL GULF. A TRAILING
FRONT GRADUALLY SETTLES INTO THE SOUTHEAST STATES AND STALLS NEAR
THE COAST BY SUNDAY...WITH THE SURFACE-850 RIDGE MAINTAINING A
SYNOPTIC SCALE CONVERGENT FLOW ALONG THE FRONT. POPS INCREASE TO A
GENERAL CHANCE RANGE FOR FRIDAY THROUGH SUNDAY WITH TEMPERATURES
REMAINING NEAR SEASONABLE LEVELS. /29
&&
.MARINE...FOR THE MARINE FORECAST...TD LOCATED SOUTH OF THE MARINE
AREA IS BEING ADVERTISED AS MOVING SLOWLY WESTWARD INTO TONIGHT AND
DEVELOPING. CURRENTLY...GFS FORECAST POSITION IS WAY TO FAR
NORTH...WITH THE NAM A BIT TO FAR WEST. HAVE TRIED TO REFLECT THIS
IN THE CURRENT FORECAST. ALSO...BUOY 42039 HAS DROPPED BELOW EVEN EX
CAUTION LEVELS. HAVE SHIFTED THE SCA TO WEST OFFSHORE ZONES AS FEEL
WITH TD MOVE WEST AND CURRENTLY MOST OF THE MARINE FA IN EX CAUTION
LEVELS AT MOST...AND WITH THE TS MOVING WEST AS IT
DEVELOPS...EASTERN ZONES WILL BE AT EX CAUTION LEVELS.
THIS SYSTEM WILL MOVE WEST OF THE FA TONIGHT INTO MONDAY...WITH THE
REST OF THE FORECAST DOMINATED BY SURFACE HIGH PRESSURE MOVING OVER
THE NORTHEASTERN GULF OF MEX. /16
&&
.AVIATION (FOR 18Z FORECAST)...SYSTEM SOUTH OF PNS AS I WRITE WILL
KEEP THINGS STIRRED UP THROUGH TONIGHT. WITH A VERY MOIST BOUNDARY
LAYER...AM EXPECTING STRATUS DECK TO SET UP...ESPECIALLY IN THE
MOBILE AREA WITH THE OROGRAPHIC RISE. ONLY THING KEEPING MORE TSRA
FROM POPPING OVER THE AREA IS MOST OF THE AREA BEING UNDER THE
INFLUENCE OF UPPER LEVEL DOWNWARD MOTION . THIS DOWNWARD MOTION WILL
MOVE WEST OF THE AREA LATER TONIGHT INTO MONDAY...WITH A BETTER
CHANCE OF AFTERNOON TSRA EXPECTED. /16
&&
.FIRE WEATHER...NO CONCERNS AS RELATIVE HUMIDITIES REMAIN WELL ABOVE
CRITICAL LEVELS THROUGH NEXT WEEK. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 90 75 91 / 20 30 20 30
PENSACOLA 75 89 75 91 / 20 30 20 30
DESTIN 78 89 78 91 / 20 30 20 30
EVERGREEN 72 93 71 93 / 20 20 10 30
WAYNESBORO 70 94 70 92 / 20 20 10 30
CAMDEN 71 96 71 94 / 10 20 10 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&
29 EVERSOLE
16 MILLERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 542 AM CDT SUN AUG 3 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 542 AM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SMALL LOW IS PASSING SOUTH OF THE MARINE AREA AND BRING INCREASING WINDS AND SEAS WELL OFFSHORE INTO MONDAY. THE AREA OF INCREASING WINDS AND SEAS IS VERY LIMITED AND WILL DECREASE INTO MID WEEK AS A HIGH MOVES OVER THE NORTHERN GULF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS NOR ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1239 PM CDT SUN AUG 3 2008 MSZ078-079-031830- GEORGE-STONE- 1239 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND STONE COUNTIES... AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BASIN...MOVING WEST AT 18 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BENNDALE...RAMSEY SPRINGS AND BEATRICE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 217 PM CDT SUN AUG 3 2008 MSZ075-076-079-032000- GEORGE-PERRY-GREENE- 217 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE...PERRY AND GREENE COUNTIES... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEAF...MOVING WEST AT 14 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JANICE THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 244 PM CDT SUN AUG 3 2008 MSZ075-076-032030- PERRY-GREENE- 244 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT PERRY AND GREENE COUNTIES... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF ROYCE...MOVING WEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LEAF...ROYCE...MCLAIN...BEAUMONT AND KITTRELL THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 258 PM CDT SUN AUG 3 2008 ALZ051>053-032045- WASHINGTON-CLARKE-CHOCTAW- 258 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...CLARKE AND CHOCTAW COUNTIES... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF FRANKVILLE...MOVING WEST AT 11 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SERVICE...FRANKVILLE...BIGBEE...SILVER CROSS AND BIGBEE THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Coastal Escambia | 2008-08-03 | 56 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130839.